- This topic has 1 reply, 2 voices, and was last updated 1 month, 1 week ago by Ferret. This post has been viewed 193 times
- May 10, 2021 at 10:32 pm #25584meelaramasParticipant
Hello all, thanks for your thoughts ahead of time. I had a night and daytime sleep study about 6 years ago. It showed that I fell asleep quickly for each daytime nap but that I did not go into REM sleep so I was diagnosed with idiopathic hypersomnia. At the time I was taking Gabapentin 900mg at night and I think tamazepam. Since then I have been taking Trazadone every night. Although I still struggled with daytime sleepiness I had been doing much better overall and haven’t needed a daytime stimulant for many years. That has all gradually changed over the past year with my symptoms becoming worse and worse. They tried switching my sleep meds because they thought maybe the Trazadone was causing my daytime sleepiness. That was one of the hardest 3 weeks I have experienced. I am back on the Trazadone and also taking Ritalin to help me stay awake during the day. I am also being watched for MS because of muscle weakness, numbness and tingling in my feet and an abnormal spinal tap several years ago. When I messaged my MS neurologist about my increased symptoms she believes I am having cataplexy and she messaged my sleep neurologist saying so. Now they want me to repeat the sleep study and come off all my meds. My brother has narcolepsy with cataplexy and he always has some emotion that triggers it. When my legs give out or I fall, there is no emotion I can recognize as causing this. I am extremely concerned about coming off my meds, I don’t think I can function without them as I am barely functioning now. Does anyone have any insight on this? Is it worth a try? Does a repeat sleep study ever show a complete change of diagnosis? Has anyone experienced this?May 11, 2021 at 12:05 am #25593FerretModerator
You know more about cataplexy than your MS Neurologist. It is nearly always triggered by an emotion that is sudden and unexpected.
You are in charge of your own health so it is up to you to make the decision. Ritalin is very hard on you though and is not the choice of most Neurologists these days. Why Ritalin? There are so many others like Modafinal. You could try it but it won’t be hard to get off it like Ritalin will be.
I’m also hoping that you’ve had blood studies done for Thyroid hormones, iron levels, B12 and all the other things that could be making you more tired physically.
Chin up! You’ll get through this too.
- You must be logged in to reply to this topic.